MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 PFCSTEINMN PIN/DRIL PAK STERIL; KNEE INSTRUMENT : FIXATION PINS

DEPUY ORTHOPAEDICS, INC. 1818910 PFCSTEINMN PIN/DRIL PAK STERIL; KNEE INSTRUMENT : FIXATION PINS
Catalog Number 864192
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported during a total knee procedure surgeon used the drill from the drill and pin pack to make pilot holes and the drill became lodged in the 7 degree lcs tibial cutting block and broke off in the cutting block.The second drill from the pin pack was used drill the second pilot hole and it also became lodged and broke off in the cutting block.Surgeon believes the diameter of the drill bit was too large for the cutting block.He stated that they seemed tighter than normal.The cutting block with the 2 drill bits will be returned for inspection.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: examination of the returned device confirmed the reported event.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PFCSTEINMN PIN/DRIL PAK STERIL
Common Device Name
KNEE INSTRUMENT : FIXATION PINS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key7266048
Report Number1818910-2018-53292
Device Sequence Number11261177
Product Code HTW
UDI-Device Identifier10603295216476
UDI-Public10603295216476
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number864192
Device Lot NumberHK7505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2018
Initial Date Received by Manufacturer 01/15/2018
Supplement Date Received by Manufacturer02/16/2018
10/25/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date02/20/2018
10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR